Etudes of the resolvent
L. A. Takhtajanab
a The Euler International Mathematical Institute
b Stony Brook University, Stony Brook, New York
Based on the notion of the resolvent and on the Hilbert identities, this paper presents a number of classical results in the theory of differential operators and some of their applications to the theory of automorphic functions and number theory from a unified point of view. For instance, for the Sturm–Liouville operator there is a derivation of the Gelfand–Levitan trace formula, and for the one-dimensional Schrödinger operator a derivation of Faddeev's formula for the characteristic determinant and the Zakharov–Faddeev trace identities. Recent results on the spectral theory of a certain functional-difference operator arising in conformal field theory are then presented. The last section of the survey is devoted to the Laplace operator on a fundamental domain of a Fuchsian group of the first kind on the Lobachevsky plane. An algebraic scheme is given for proving analytic continuation of the integral kernel of the resolvent of the Laplace operator and the Eisenstein–Maass series. In conclusion there is a discussion of the relationship between the values of the Eisenstein–Maass series at Heegner points and the Dedekind zeta-functions of imaginary quadratic fields, and it is explained why pseudo-cusp forms for the case of the modular group do not provide any information about the zeros of the Riemann zeta-function.
Bibliography: 50 titles.
resolvent of an operator, characteristic determinant of an operator, Hilbert identities, Sturm–Liouville operator, Gelfand–Levitan trace formula, Schrödinger operator, functional-difference operator, Laplace operator on the Lobachevsky plane, eigenfunction expansions, Jost solutions, Zakharov–Faddeev trace identities, Eisenstein–Maass series, ,Dedekind zeta-functions of imaginary quadratic fields, Riemann zeta-function.
PDF file (843 kB)
First page: PDF file
Russian Mathematical Surveys, 2020, 75:1, 147–186
MSC: Primary 47A10, 47B25; Secondary 34B24, 35P10, 47E05
L. A. Takhtajan, “Etudes of the resolvent”, Uspekhi Mat. Nauk, 75:1(451) (2020), 155–194; Russian Math. Surveys, 75:1 (2020), 147–186
Citation in format AMSBIB
\paper Etudes of the resolvent
\jour Uspekhi Mat. Nauk
\jour Russian Math. Surveys
Citing articles on Google Scholar:
Related articles on Google Scholar:
|Number of views:|